Q:

Why does oxycodone make you itch?

A:

Itching from oxycodone is induced by opiates found within the drug, according to Phys.org. The opioids contain a variant called MOR1D that initiates itching in patients when communicating with a receptor in the body known as GRPR.

Phys.org mentions that GRPR is also known as gastrin-releasing peptide receptor, and it is found in the spinal cord. Studies show that the MOR1D variant causes itching by sending signals and activating GRPR. MOR1D contains seven amino acids that are responsible for interacting with GRPR to foster itching.

Phys.org adds that scientists have researched ways to get rid of itching caused by opiates by suppressing the MOR1D receptor. Surgery and cancer patients also experience itching after taking opioids to alleviate pain. Opiate-induced itching is also common in other pain medications, including morphine.

Learn More
Sources:

Related Questions

  • Q:

    Can Panadol kill you?

    A:

    According to Patient.co.uk, this drug can cause death in adults but only when it is taken above a certain dosage. Panadol is a brand name for paracetamol, which is known as acetaminophen in the United States.

    Full Answer >
    Filed Under:
  • Q:

    Do antibiotics make you tired?

    A:

    Tiredness is not listed as a general side effect of taking antibiotics, according to Drugs.com. However, quinolones, a type of antibiotic used to treat a wide range of conditions, do list lethargy as a potential side effect.

    Full Answer >
    Filed Under:
  • Q:

    Can Adderall make you tired?

    A:

    According to WebMD, mild tiredness is not a typical side effect of Adderall use. However, extreme tiredness is a dangerous side effect of taking Adderall, and a person experiencing this should get medical help immediately.

    Full Answer >
    Filed Under:
  • Q:

    How does Klonopin make you feel?

    A:

    Klonopin slows the electrical responses in the brain to relieve anxiety and reduce seizures, according to the U.S. National Library of Medicine. This decrease in stimulation produces a sedative effect, among other effects.

    Full Answer >
    Filed Under:

Explore